Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Shelby29

New to Spironolactone - side effects - HELP!

Recommended Posts

Hi all, after suffering from oily skin and acne outbreaks since I was in my teens, two rounds of Roaccutane and countless antibiotics and topical treatments, I have now been put on spiro. I have been on it for 4 days now, so obviously no change yet to my skin, although perhaps my skin feels a little softer and slightly less oily. I am on 100mg per day which I take one tablet in the morning.

As many of you will understand acne has seriously affected my life. Confidence, relationships, going out, etc etc. So this is really my last shot at something (other than lose dose roaccutane). I can't go on BCP because of migraines.

As far as side effects are concerned, I have been a little light headed and also short of breath, asthmatic. Has anyone else experienced this and does it go away in time?

I really don't want to stop taking spiro if it is going to work, but not going to make myself ill either. My derma is difficult to get hold of and I have only just made my first appointment with an Endo for mid November, so wanted a little advice before I go into (even more of a) panic mode.

Share this post


Link to post
Share on other sites
Hi all, after suffering from oily skin and acne outbreaks since I was in my teens, two rounds of Roaccutane and countless antibiotics and topical treatments, I have now been put on spiro. I have been on it for 4 days now, so obviously no change yet to my skin, although perhaps my skin feels a little softer and slightly less oily. I am on 100mg per day which I take one tablet in the morning.

As many of you will understand acne has seriously affected my life. Confidence, relationships, going out, etc etc. So this is really my last shot at something (other than lose dose roaccutane). I can't go on BCP because of migraines.

As far as side effects are concerned, I have been a little light headed and also short of breath, asthmatic. Has anyone else experienced this and does it go away in time?

I really don't want to stop taking spiro if it is going to work, but not going to make myself ill either. My derma is difficult to get hold of and I have only just made my first appointment with an Endo for mid November, so wanted a little advice before I go into (even more of a) panic mode.

I am also on 100mgs (once a day) of Spiro and my side effects were headache, quick pain in legs, light headed, and stomach aches. But nothing severe and they all have gone away except stomach aches, but I can live with that compared to what Yasmin was doing to me. The side effect in Spiro compares in comparison with that birth control. Anyway stick with it unless you can't breath at all or something more severe. I wish you luck, like you I've tried everything!!

Share this post


Link to post
Share on other sites
Hi all, after suffering from oily skin and acne outbreaks since I was in my teens, two rounds of Roaccutane and countless antibiotics and topical treatments, I have now been put on spiro. I have been on it for 4 days now, so obviously no change yet to my skin, although perhaps my skin feels a little softer and slightly less oily. I am on 100mg per day which I take one tablet in the morning.

As many of you will understand acne has seriously affected my life. Confidence, relationships, going out, etc etc. So this is really my last shot at something (other than lose dose roaccutane). I can't go on BCP because of migraines.

As far as side effects are concerned, I have been a little light headed and also short of breath, asthmatic. Has anyone else experienced this and does it go away in time?

I really don't want to stop taking spiro if it is going to work, but not going to make myself ill either. My derma is difficult to get hold of and I have only just made my first appointment with an Endo for mid November, so wanted a little advice before I go into (even more of a) panic mode.

It does sound like the typical side effects of spiro... but they should subside within the first couple weeks of use. You should be drinking plenty of water to minimize the side effects.

If you're ever concerned about reactions to a prescription medication, you can always call your doctor... don't wait for your next appointment if you're worried... that way you don't get too stressed :)

Share this post


Link to post
Share on other sites

Thanks for your responses. I have stopped taking it today as yesterday my heart begin to really race and my chest felt really tight. I am going to try again in a few days and cut it down to 50mg, but will call my derma on Friday (when she is in clinic). Haven't seen an Endo yet and my first appointment isn't until November.

It's so frustrating as I know it is too much sebum production that causes my acne. The spots are bearable at the moment, just small bumps under the skin, but my skin is SO oily and I'm so petrified that the spots will get worse and turn into pustules again.

My derma has mentioned low dose constant Roaccutane (i.e. 1-2 tabs a week to keep oil production at bay). Not sure if anyone in on that? I just feel so scared all the time of the things I have put into my body over the years. My boyfriend just tells me to "deal with it" and I am being vain.

I thought spiro was going to be my last hope and now that seems to not agree with me either. All so frustrating. No BCP because of migraines and no spiro because it makes my heart race. Also, used to use Duac which was amazing, but then I became allergic to that too, red itchy skin and asthma.

Share this post


Link to post
Share on other sites

Make sure you take your vitamins. Vitamin A, B, C, E Zinc, FIsh oil really cleared my skin. Ive started using Clinac BPO 7, which is a mornign gel you apply under your makeup. It seriously has dried my oil sooo much, and I used to be SUPER oily. Also, a sulfur wash such as Clenia may work well for you, it did for me.

Share this post


Link to post
Share on other sites
Thanks for your responses. I have stopped taking it today as yesterday my heart begin to really race and my chest felt really tight. I am going to try again in a few days and cut it down to 50mg, but will call my derma on Friday (when she is in clinic). Haven't seen an Endo yet and my first appointment isn't until November.

It's so frustrating as I know it is too much sebum production that causes my acne. The spots are bearable at the moment, just small bumps under the skin, but my skin is SO oily and I'm so petrified that the spots will get worse and turn into pustules again.

My derma has mentioned low dose constant Roaccutane (i.e. 1-2 tabs a week to keep oil production at bay). Not sure if anyone in on that? I just feel so scared all the time of the things I have put into my body over the years. My boyfriend just tells me to "deal with it" and I am being vain.

I thought spiro was going to be my last hope and now that seems to not agree with me either. All so frustrating. No BCP because of migraines and no spiro because it makes my heart race. Also, used to use Duac which was amazing, but then I became allergic to that too, red itchy skin and asthma.

Well, I don't think accutane is a good idea if you're not fond of the spiro, but I don't want to discourage you if you do decide to try it. As you said, maybe a lower does of spiro will work better... maybe you could just try 25mg per day and work up to 50mg if you need to? Deciding whether you want to take systemic acne medications is definitely a hard decision, since they all have potential side effects.

Anyway, sounds like you might also have an allergy to benzoyl peroxide? You might want to ask your derm about something like Ziana, which has a low % clindamycin (also in duac) and tretinoin (a retinoid)... and there's also tea tree oil, which has been shown to be similar to benzoyl peroxide in effectiveness... and there are also other retinoids as well, and other available topicals...

If you're done with topicals and systemic medications, I'd recommend spending some time looking over the holistic board... alternativista's good things for acne post is a good place to start.

Good luck! I hope you can figure out what works best for you, even if that means that you just stop worrying about your acne all together, and focus on other things :)

Edited by theComfyCat

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×